Alert archive / Oklahoma / Flood Watches in 2011
Flood Watch 1, NWS Tulsa, OK
NWS Tulsa, OK issued this flood watch at Dec 3, 2011, 4:07 PM CST for 4 counties in Oklahoma. It took effect at Dec 4, 2011, 6:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2011, 4:07 PM CST (22:07 UTC)
- In effect from
- Dec 4, 2011, 6:00 AM CST
- Expired
- Dec 4, 2011, 3:13 PM CST
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Choctaw County, OK, Haskell County, OK, Latimer County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 514 m²/s²
- 0-3 km storm-relative helicity
- 530 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
918 WGUS64 KTSA 032207 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 407 PM CST SAT DEC 3 2011 ...HEAVY RAINS EXPECTED OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS OVER THE NEXT COUPLE DAYS... .SEVERAL ROUNDS OF RAINFALL ARE EXPECTED ALONG AND SOUTH OF I-40 THROUGH MONDAY EVENING. THE HEAVY RAINS MAY CAUSE CREEKS AND STREAMS TO RISE AND POSSIBLY FLOOD. ARZ019-020-029-OKZ049-053-072-074>076-041100- /O.NEW.KTSA.FA.A.0001.111204T1200Z-111206T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-SEQUOYAH-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON... FORT SMITH...ANTLERS...CLAYTON...HUGO...SALLISAW...STIGLER... WILBURTON...POTEAU 407 PM CST SAT DEC 3 2011 ...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...CRAWFORD...FRANKLIN AND SEBASTIAN. IN OKLAHOMA...CHOCTAW...HASKELL...LATIMER...LE FLORE...PUSHMATAHA AND SEQUOYAH. * FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON * WIDESPREAD RAINS FROM 2 TO 3 INCHES ARE EXPECTED MAINLY ALONG AND SOUTH OF I-40 OVER FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. SOME ISOLATED AMOUNTS TOTALING 5 INCHES ARE POSSIBLE. THIS RAINFALL MAY CAUSE CREEKS AND STREAMS TO RISE AND POSSIBLY FLOOD...ESPECIALLY IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. && $$ LACY
3 follow-up statements
212 WGUS64 KTSA 040951 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 351 AM CST SUN DEC 4 2011 ...HEAVY RAINS EXPECTED OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS OVER THE NEXT COUPLE DAYS... .SEVERAL ROUNDS OF RAINFALL ARE EXPECTED ALONG AND SOUTH OF I- 40 THROUGH MONDAY EVENING. THE HEAVY RAINS MAY CAUSE CREEKS AND STREAMS TO RISE AND POSSIBLY FLOOD. ARZ019-020-029-OKZ049-053-072-074>076-041800- /O.CON.KTSA.FA.A.0001.111204T1200Z-111206T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-SEQUOYAH-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON... FORT SMITH...ANTLERS...CLAYTON...HUGO...SALLISAW...STIGLER... WILBURTON...POTEAU 351 AM CST SUN DEC 4 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...CRAWFORD...FRANKLIN AND SEBASTIAN. IN OKLAHOMA...CHOCTAW...HASKELL...LATIMER...LE FLORE...PUSHMATAHA AND SEQUOYAH. * THROUGH MONDAY AFTERNOON * WIDESPREAD RAINS FROM 2 TO 3 INCHES ARE EXPECTED MAINLY ALONG AND SOUTH OF I-40 OVER FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ISOLATED AMOUNTS OF UP TO 5 INCHES ARE POSSIBLE BEFORE THE RAIN ENDS LATE MONDAY. THIS RAINFALL MAY CAUSE CREEKS AND STREAMS TO RISE AND POSSIBLY FLOOD...ESPECIALLY IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. && $$
674 WGUS64 KTSA 041657 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 1057 AM CST SUN DEC 4 2011 ...HEAVY RAINS EXPECTED OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS OVER THE NEXT COUPLE DAYS... ADDTIONAL RAINFALL WILL BE POSSIBLE ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. THE HEAVIER RAINFALL MAY CAUSE CREEKS AND STREAMS TO RISE AND POSSIBLY FLOOD. ARZ019-020-029-OKZ049-053-072-074>076-050000- /O.CON.KTSA.FA.A.0001.000000T0000Z-111206T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-SEQUOYAH-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON... FORT SMITH...ANTLERS...CLAYTON...HUGO...SALLISAW...STIGLER... WILBURTON...POTEAU 1057 AM CST SUN DEC 4 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...CRAWFORD...FRANKLIN AND SEBASTIAN. IN OKLAHOMA...CHOCTAW...HASKELL...LATIMER...LE FLORE...PUSHMATAHA AND SEQUOYAH. * THROUGH MONDAY AFTERNOON * ADDITIONAL HEAVY RAIN WILL REMAIN POSSIBLE ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. THIS RAINFALL MAY CAUSE CREEKS AND STREAMS TO RISE AND POSSIBLY FLOOD...ESPECIALLY IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. && $$
268 WGUS64 KTSA 042113 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 313 PM CST SUN DEC 4 2011 .RECENT DATA INDICATES THAT THE MORE SIGNIFICANT RAINFALL WILL FALL SOUTH AND EAST OF THE WATCH AREA TONIGHT. THEREFORE...THE WATCH WILL BE CANCELLED. ARZ019-020-029-OKZ049-053-072-074>076-042215- /O.CAN.KTSA.FA.A.0001.000000T0000Z-111206T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-SEQUOYAH-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON... FORT SMITH...ANTLERS...CLAYTON...HUGO...SALLISAW...STIGLER... WILBURTON...POTEAU 313 PM CST SUN DEC 4 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF ARKANSAS AND OKLAHOMA HAS BEEN CANCELLED. WHILE RAINFALL AMOUNTS OVER THE PAST 24 HOURS HAVE APPROACHED 2 INCHES IN SOME LOCATIONS...AMOUNTS OVER THE PAST 12 HOURS HAVE NOT BEEN SIGNIFICANT. IN ADDITION...RECENT DATA INDICATES THAT THE HEAVIER RAINS WILL FALL SOUTH AND EAST OF THE WATCH AREA TONIGHT. THEREFORE...THE WATCH WILL BE CANCELLED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flood watch went out at Dec 3, 3:43 PM CST, 24 minutes earlier.
Area forecast discussion, Dec 3, 3:43 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
343 PM CST SAT DEC 3 2011
.DISCUSSION...
ANOTHER BUSY DAY AT THE FORECAST DESK DEALING WITH ISSUES FROM
HEAVY RAINFALL DOWN IN THE SOUTHEAST...TO WINTER WEATHER POTENTIAL
SUNDAY NIGHT AND MONDAY ACROSS NE OK/NW AR.
NOT MUCH HAS CHANGED WITH OVERALL PATTERN AS WAS DESCRIBED
YESTERDAY. THERE ARE DIFFERENCES AMONGST THE NAM AND ECMWF ON THE
OVERALL UPPER JET STRUCTURE AND DYNAMICS...AND THIS IS CAUSING
SOME DIFFERENCE OF OPINION IN THE QPF AMOUNTS. THERE HAS ALSO BEEN
A NOTICEABLE TREND OF SHIFTING THE OVERALL PRECIP SHIELD EASTWARD
TODAY...SUCH THAT TULSA NOW APPEARS TO BE ON THE NORTHWEST FRINGE
OF THE BEST QPF. BASED ON THE LATEST LAYER TEMP PROFILES FROM THE
NAM/ECMWF...THERE IS STILL POTENTIAL FOR ACCUMULATING SLEET AND SNOW
ACROSS NE OK AND ESPECIALLY NW AR WHERE AMOUNTS COULD APPROACH
WARNING CRITERIA BY MONDAY. HOWEVER...GIVEN THE SIGNIFICANT
VARIANCE IN QPF AMONG THE NAM/ECMWF/GFS MODELS THERE IS STILL
CONSIDERABLE UNCERTAINTY...AND TOO MUCH TO ISSUE A WATCH AT THIS
POINT. NEVERTHELESS...WOULD EXPECT AN ADVISORY TYPE EVENT OVER
THIS AREA AT THE VERY LEAST.
IN ADDITION TO THE WINTER WEATHER POTENTIAL...THERE WILL ALSO BE
HEAVY RAIN POTENTIAL FOR SOUTHEAST OK AND WEST CENTRAL AR AS
SEVERAL ROUNDS OF RAINFALL ARE EXPECTED TO FALL THROUGH MONDAY.
THERE MAY BE WATER RISES ALONG THE SMALLER CREEKS AND STREAMS IN
THIS REGION. 10% EXCEEDENCE PROBABILITY SUGGESTS THAT THERE IS
POTENTIAL FOR ISOLATED 5 TO 6 INCH RAINS IN THIS REGION THROUGH
MONDAY. FOR THIS REASON AN AREAL FLOOD WATCH WILL BE ISSUED.
THE WEATHER LOOKS QUIET BEYOND TUESDAY FOR THE TIME BEING...ASIDE
FROM THE ARRIVAL OF AN ARCTIC FRONT FRIDAY. GIVEN THE LOCATION OF
WHERE THE DEEP TROUGH DIGS ACROSS THE CENTRAL CONUS...THIS FRONT
DOES APPEAR TO BE A DRY ONE...BUT WILL NEED TO BE MONITORED. LOOKS
LIKE THE COLDEST AIR OF THE SEASON THUS FAR IS HEADED OUR WAY JUST
IN TIME FOR NEXT WEEKEND.
LACY
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 32 45 33 37 / 50 20 40 60
FSM 44 46 37 39 / 100 80 80 80
MLC 38 45 35 38 / 100 70 70 70
BVO 30 45 31 36 / 40 10 30 30
FYV 36 43 32 32 / 100 60 80 80
BYV 36 42 32 32 / 100 60 80 80
MKO 35 44 34 37 / 100 50 60 70
MIO 33 44 32 35 / 100 20 40 60
F10 34 44 34 37 / 60 50 60 60
HHW 45 47 38 42 / 100 80 80 70
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH FROM 6 AM SUNDAY TO 6 PM MONDAY FOR OKZ049-OKZ053-
OKZ072-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH FROM 6 AM SUNDAY TO 6 PM MONDAY FOR ARZ019-ARZ020-
ARZ029.
&&
LONG TERM....30Hazardous weather outlook, Dec 3, 1:07 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 107 PM CST SAT DEC 3 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 107 PM CST SAT DEC 3 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING AND OVERNIGHT. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET... THIS AFTERNOON. SIGNIFICANT WINDS. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... AN EXPANSIVE AREA OF RAIN AHEAD OF A PREFRONTAL TROUGH WILL CONTINUE TO MOVE EAST THIS AFTERNOON... WITH OVERALL CHANCES THIS AFTERNOON DECREASING FROM WEST TO EAST. LATER TODAY AND THIS EVENING...A STRONG COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA AND WILL OFFER A CONTINUED CHANCE FOR RAIN. THIS BOUNDARY WILL SWEEP ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS A FEW EMBEDDED THUNDERSTORMS WILL ALSO BE POSSIBLE FROM LATER THIS AFTERNOON ON...PRIMARILY ACROSS SOUTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY AND MONDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL. TUESDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... RAIN MAY BE ONGOING ACROSS FAR SOUTHEAST OKLAHOMA SUNDAY MORNING. AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES SUNDAY AND INTO MONDAY...ANOTHER ROUND OF PRECIPITATION IS EXPECTED INCREASE IN AREAL COVERAGE FROM SOUTH TO NORTH SUNDAY NIGHT AND MONDAY. THE POTENTIAL REMAINS FOR HEAVIER RAINFALL ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. COLDER AIR WILL BE IN PLACE ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. AS A REINFORCING SHOT OF COLD AIR MOVES IN FROM THE NORTH....SOME ACCUMULATING WINTRY PRECIPITATION WILL BE POSSIBLE ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...MAINLY DURING THE DAY MONDAY. WHERE THE RAIN SNOW LINE DEVELOPS REMAINS IN QUESTION GIVEN THE CURRENT MODEL SOLUTIONS. HEAVIER SNOW ACCUMULATIONS STILL REMAIN POSSIBLE IN A ZONE ALONG AND NORTH OF WHERE THIS LINE EVENTUALLY BECOMES ESTABLISHED. SNOW CHANCES WILL LINGER INTO MONDAY NIGHT BEFORE THE UPPER SYSTEM FINALLY LIFTS NORTH OF THE AREA...HOWEVER ANY ACCUMULATIONS AT THAT TIME SHOULD REMAIN LIGHT. EMERGENCY MANAGEMENT PLANNING STATEMENT... RAIN AND SNOW AMOUNTS WILL CONTINUE TO BE REFINED AS NEW DATA IS RECEIVED OVER THE WEEKEND. MONITOR THE LATEST WEATHER FORECASTS...AND BE ALERT FOR POSSIBLE WATCHES AND WARNINGS. UNDERTAKING BASIC WINTER STORM PREPARATIONS SHOULD BE A CONSIDERATION...INCLUDING PREPARING A WINTER WEATHER SURVIVAL KIT AND WINTERIZING VEHICLES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Flood Watches in Oklahoma, 2011Flood Watches in Arkansas, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.